Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipoatrophy=Cushing's Syndrome???
Sep 25, 2002

Dr. Henry, Thanks for your great answers. Recently I saw a presentation concerning "Cushing's Syndrome". The "look" of the subject i.e. belly and hump and the symptoms looked just like lipoatrophy and it also was supposed to cause bone loss just like those of us who have gotten osteopenia and/or avascular necrosis. The doctor spoke of "excess cortisol" as the culprit. Could we patients who have lipoatrophy have too much cortisol going on??? Thanks again.

Response from Dr. Henry

Good question. Several investigators have looked for evidence of Cushing's disease in the setting of lipodystrophy and have been unable to find it. One group looks at the ratio of several cortisol like compounds and thinks there is an abnormality but most experts are not convinced about that approach. Bottom line--no good evidence that the link exists though the syndromes share some features you noted. KH



Previous
wondering
Next
Heart burn chest pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement